Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2019, 3:01 PM CDT for Holt County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2019, 3:01 PM CDT (20:01 UTC)
- Expired
- May 4, 2019, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 3:41 PM CDT | HAIL 1 | 3 S Oneill, NE | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
757 WUUS53 KLBF 042001 SVRLBF NEC089-042045- /O.NEW.KLBF.SV.W.0004.190504T2001Z-190504T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 301 PM CDT Sat May 4 2019 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southeastern Holt County in north central Nebraska... * Until 345 PM CDT. * At 300 PM CDT, a severe thunderstorm was located 10 miles southeast of Atkinson, or 12 miles west of O'neill, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Chambers and Inman. This includes the following highways... Highway 20 near mile marker 296, and between mile markers 313 and 319. Highway 281 between mile markers 164 and 181. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4233 9901 4249 9891 4239 9844 4214 9859 TIME...MOT...LOC 2000Z 286DEG 15KT 4239 9888 HAIL...1.00IN WIND...<50MPH $$ Taylor
1 follow-up statement
552 WWUS53 KLBF 042017 SVSLBF Severe Weather Statement National Weather Service North Platte NE 317 PM CDT Sat May 4 2019 NEC089-042045- /O.CON.KLBF.SV.W.0004.000000T0000Z-190504T2045Z/ Holt NE- 317 PM CDT Sat May 4 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHEASTERN HOLT COUNTY... At 316 PM CDT, a severe thunderstorm was located 10 miles southwest of O'neill, moving east at 15 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Inman. This includes the following highways... Highway 20 between mile markers 314 and 319. Highway 281 between mile markers 164 and 180. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in North Platte. && LAT...LON 4232 9891 4245 9885 4239 9844 4214 9859 TIME...MOT...LOC 2016Z 290DEG 12KT 4237 9882 HAIL...1.25IN WIND...<50MPH $$ Taylor
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:15 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 4, 12:15 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1215 PM CDT Sat May 4 2019 .SHORT TERM...(Today through Sunday) Issued at 401 AM CDT Sat May 4 2019 The concerns in the short term revolve around thunderstorm chances and the risk of strong-severe storms, primarily this afternoon and evening. Otherwise, fair conditions expected for much of today with highs a few to several degrees above seasonable normals, low to mid 70s. Surface low pressure will evolve and develop in the Central High Plains today with a trough expected to extend roughly from northeast CO towards south central SD by this afternoon. Anticipate modest moisture advection north today towards central NEB with surface dew points peaking in the mid to upper 40s east of the trough across parts of central NEB. This moisture coupled with heating should contribute to moderate destabilization with MLCAPE peaking largely 1500-2000 J/kg in a corridor extending from northwest KS to central NEB. Highest CAPEs across the southeastern- third of the local forecast area. Meanwhile, flow aloft will be modest with deep layer shear generally peaking 30-35 kts thus suggest predominantly organized multicells. Activity will be aiding by a weak shortwave trough embedded in the flow tracking into eastern WY late today. Hail and strong wind gusts are the main threats with isolated to scattered coverage possible across the southeast-half of the local forecast area. Chances then diminish overnight. Tomorrow, largely fair and dry conditions expected. Though highs will be few to several degrees cooler across the Sandhills and northern NEB that could be attributable to cloud cover and cooler air working into the area. Highs generally in the lower- mid 60s are expected across northern NEB with low-mid 70s expected along and south of the Interstate 80 corridor. .LONG TERM...(Sunday night through Friday) Issued at 401 AM CDT Sat May 4 2019 An active weather pattern will bring rain chances and below normal temperatures to the area through Thursday morning. The greatest chance for precipitation will come between Monday night and Wednesday night. In general, the entire area will is looking to average over 1.00" of total rainfall through Thursday, with a few locally higher amounts from any thunderstorms Monday and Monday night. Any thunderstorms that do develop Monday afternoon and night will have the potential to become strong to severe. Monday was previously advertised as being warmer with highs in the 70s, however, latest model guidance is suggesting the cooler air filtering into the area by Monday which will limit our high temperatures to the 50s across northern Nebraska and in the 60s elsewhere. The cool air will remain in place through Thursday before a gradual warming trend into next weekend. Low temperatures on Wednesday night will fall into the lower 30s across north central Nebraska where the models are hinting that rain could transition to a rain/snow mix or all snow Wednesday night into Thursday morning. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1210 PM CDT Sat May 4 2019 VFR conditions are expected at the TAF sites through early Sunday morning. Concerns in the forecast period include development of isolated convection generally along a KIML to KLBF to KBBW line around 05/20z. Confidence in any direct impact to a TAF site is low thus will leave as VCSH for now at KLBF with possible amendments later. A frontal boundary will move through the area early Sunday morning, bringing a wind shift to the north and IFR ceilings to KVTN around sunrise with improvement towards the end of the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Thorne AVIATION...Jurgensen
Hazardous weather outlook, May 4, 10:41 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1041 AM CDT Sat May 4 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-051545- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1041 AM CDT Sat May 4 2019 /941 AM MDT Sat May 4 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated showers and thunderstorms will be possible late this morning across portions of western and north central Nebraska. Some activity may contain brief heavy downpours and occasional lightning. Additional isolated to scattered thunderstorms are expected generally along and southeast of line from Ogallala to Ainsworth this afternoon and evening. A few strong to severe storms are possible with gusty winds, hail, and brief moderate to heavy rain the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Isolated to widely scattered thunderstorms will be possible Sunday evening. While an isolated strong storm cannot be ruled out, the risk of severe weather appears low at this time. Scattered thunderstorms are possible again Monday across most of north central and western Nebraska. However, the risk of severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight, though any storm reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 4, 2:03 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
203 PM CDT Sat May 4 2019
NEZ008-041945-
Brown NE-
203 PM CDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...
SOUTHWESTERN ROCK...SOUTHERN BROWN AND NORTHERN BLAINE COUNTIES UNTIL
245 PM CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elsmere, or 20 miles northwest of Brewster, moving east at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Raven, Jones Lake, Willow Lake State Wildlife Management Area,
Johnsons Corner and Koshopah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4222 9966 4213 9967 4208 10000 4209 10016
4211 10017 4225 10016 4239 9973
TIME...MOT...LOC 1902Z 252DEG 18KT 4217 10010
JurgensenSpecial weather statement, May 4, 2:30 PM CDT, 31 minutes before
Special Weather Statement National Weather Service North Platte NE 230 PM CDT Sat May 4 2019 NEZ008-009-026-027-042015- Brown NE-Loup NE-Rock NE-Blaine NE- 230 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCK...NORTHWESTERN LOUP...SOUTHEASTERN BROWN AND NORTHEASTERN BLAINE COUNTIES UNTIL 315 PM CDT... At 230 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Brewster, moving east at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rose, Fox Bayou, Raven, Duff, Twin Lakes State Wildlife Management Area and Johnsons Corner. This includes Highway 183 between mile markers 142 and 171. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4199 10000 4221 10007 4245 9947 4201 9939 TIME...MOT...LOC 1930Z 255DEG 19KT 4210 9994 Jurgensen
Special weather statement, May 4, 2:36 PM CDT, 25 minutes before
Special Weather Statement National Weather Service North Platte NE 236 PM CDT Sat May 4 2019 NEZ010-042015- Holt NE- 236 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 315 PM CDT... At 235 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Atkinson, or 20 miles west of O'Neill, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... O'neill, Atkinson and Emmet. This includes the following highways... Highway 20 between mile markers 286 and 313. Highway 281 between mile markers 169 and 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4235 9916 4256 9912 4254 9853 4223 9860 TIME...MOT...LOC 1935Z 278DEG 20KT 4244 9905 Jurgensen
Special weather statement, May 4, 2:53 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
253 PM CDT Sat May 4 2019
NEZ059-042045-
Lincoln NE-
253 PM CDT Sat May 4 2019
...SPECIAL WEATHER STATEMENT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
North Platte Airport, or 9 miles east of North Platte, moving east at
15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Maxwell, North Platte Airport and Keith.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 183 and 187.
Highway 83 between mile markers 93 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4108 10067 4126 10068 4133 10024 4128 10023
4105 10024 4104 10023 4102 10023
TIME...MOT...LOC 1953Z 265DEG 15KT 4117 10059
JurgensenThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:03 PM CDT | Special Weather Statement | LBF | Brown | 42 min |
| May 4, 2:30 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
| May 4, 2:36 PM CDT | Special Weather Statement | LBF | Holt | 39 min |
| May 4, 2:53 PM CDT | Special Weather Statement | LBF | Lincoln | 52 min |
| May 4, 3:06 PM CDT | Special Weather Statement | LBF | Loup | 39 min |
| May 4, 3:34 PM CDT | Special Weather Statement | LBF | Dawson | 41 min |
| May 4, 3:44 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| May 4, 4:00 PM CDT | Special Weather Statement | LBF | Garfield, Loup | 45 min |
| May 4, 4:19 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 23 min |
| May 4, 4:47 PM CDT | Special Weather Statement | LBF | Valley | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.